MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Symmetry?; catheter, angioplasty, peripheral, transluminal

BOSTON SCIENTIFIC CORPORATION Symmetry?; catheter, angioplasty, peripheral, transluminal
Model Number M001103270
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the moderately calcified vessel.A symmetry balloon catheter was advanced for dilation.During the second inflation at 16 atmospheres for 10 seconds, the balloon ruptured.The device was removed using normal method without issue and the procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Investigation results: device technical analysis upon receipt at our post market quality assurance laboratory, a visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.The returned device was attached to an inflation unit and positive pressure was applied; a pinhole leak was noted at 5mm proximal of the distal sleeve bond.As per the device label specification, the rated burst pressure (rbp) for this device is 15 atmospheres (atm).A visual and tactile examination identified no issues with the tip of the device and with the shaft of the device.No other issues were identified during the product analysis.Device history record (dhr) review review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Labeling review review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review a review of the symmetry device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of failure to follow instructions.

Brand Name
Symmetry?
Common Device Name
catheter, angioplasty, peripheral, transluminal
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(763)494-1632
MDR Report Key50209653
Report Number2124215-2026-42903
Device Sequence Number10019046
Product Code LIT
UDI-Device Identifier08714729181798
UDI-Public(01)08714729181798(17)260918(10)32456479
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Model NumberM001103270
Device Catalogue NumberM001103270
Device Lot Number0032456479
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Initial Report FDA Received Date08/11/2026
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown